Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 83, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 11, 2005, 10:18 PM CDT for Hancock County, Harrison County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2005, 10:18 PM CDT (03:18 UTC)
- Expired
- Apr 11, 2005, 11:00 PM CDT
- In force
- 42 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Hancock County, MS, Harrison County, MS
The radar
The Mobile radar (KMOB), 99 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 6:35 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 120320 SVRLIX MSC045-047-120400- /O.NEW.KLIX.SV.W.0083.050412T0318Z-050412T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1018 PM CDT MON APR 11 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF DIAMONDHEAD HARRISON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 1100 PM CDT * AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KILN TO 12 MILES SOUTHWEST OF KILN...MOVING EAST AT 40 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. LAT...LON 3059 8943 3029 8955 3046 8893 3065 8894 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 10:10 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 11, 10:10 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1010 PM CDT MON APR 11 2005
.UPDATE...
TORNADO WATCH NUMBER 155 CONTINUES UNTIL 11 PM FOR THE MS COAST AND
THE SOUTHEAST LOUISIANA PARISHES SOUTH OF LAKE PONTCHARTRAIN FROM
JEFFERSON PARISH EASTWARD. RADAR SHOWS THE BACK EDGE OF THE RAIN
FROM BOGALUSA TO COVINGTON...TO LAPLACE...TO THIBODAUX. NORTHWEST OF
THIS LINE...HAVE DROPPED THE FLASH FLOOD WATCH. REMAINDER OF AREA
STILL EXPERIENCING RAIN WILL REMAIN IN THE FLASH FLOOD WATCH THROUGH
MOST OF TONIGHT OR UNTIL THE THREAT OF HEAVY RAIN ENDS.
RADAR SHOWS STRONG THUNDERSTORMS ALONG BOWING LINE SEGMENT NEAR THE
HANCOCK/HARRISON BORDER. SOME THREAT OF SEVERE MAY CONTINUE A BIT
PAST 11 PM ALONG THE MS COAST...OTHERWISE...HEAVY RAINFALL AND
LOCALIZED FLOODING WILL BE THE MAIN PROBLEM THE NEXT FEW HOURS.
UPDATED GRIDS TO REFLECT CURRENT RADAR TRENDS.
&&
.MARINE...
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE COASTAL WATERS BUT
HAVE LOWERED TO SMALL CRAFT EXERCISE CAUTION ON LAKES PONTCHARTRAIN
AND MAUREPAS MAINLY FOR WINDS ASSOCIATED WITH CONVECTION THE NEXT
HOUR OR TWO. OTHERWISE FOR TONIGHT...CONDITIONS WILL IMPROVING BY
DAYBREAK AS WINDS BEHIND THE FRONT WILL NOT BE AS STRONG AS AHEAD OF
IT.
&&
.UPDATED POINT TEMPS/POPS...
MCB 58 78 50 74 / 20 0 0 0
BTR 58 78 50 77 / 20 0 0 0
MSY 64 77 55 78 / 90 00 0 0
GPT 65 79 52 73 / 90 20 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CDT TONIGHT FOR THE
FOLLOWING ZONES...LAZ040-058>070.
MS...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CDT TONIGHT FOR THE
FOLLOWING ZONES...MSZ077-080>082.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY KPQL TO
ATCHAFALAYA RIVER OUT 60 NM.
&&
22Hazardous weather outlook, Apr 11, 7:35 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 735 PM CDT MON APR 11 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 735 PM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM THE BATON ROUGE AREA AND AREAS NORTHWEST OF LAKE PONTCHARTRAIN NORTHWARD INTO SOUTHWEST MISSISSIPPI...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER OF THE AREA TONIGHT. A STRONG UPPER LEVEL DISTURBANCE AND AN ASSOCIATED SURFACE LOW PRESSURE SYSTEM OVER TEXAS WILL MOVE ACROSS THE REGION TONIGHT. NUMEROUS THUNDERSTORMS WILL CONTINUE IN ADVANCE OF THE LOW PRESSURE SYSTEM TONIGHT. SOME THUNDERSTORMS WILL LIKELY BE SEVERE PRODUCING DAMAGING WIND GUSTS AND ISOLATED TORNADOES. HEAVY RAINFALL...A FLOOD WATCH IS ALSO IN EFFECT FOR SOUTHEAST LOUISIANA AND EXTREME SOUTH MISSISSIPPI. HEAVY RAINFALL FROM THE THUNDERSTORM ACTIVITY WILL LIKELY PRODUCE STORM TOTALS 1 TO 3 INCHES OVER THE AREA WITH LOCAL PER HOUR WITH LOCAL AMOUNTS OF 3 TO 5 INCHES. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS AND TIDAL LAKES FOR STRONG ONSHORE FLOW OF 20 TO 25 KNOTS AND GUSTY. IN ADDITIONAL TIDES WILL RANGE FROM 1 TO 2 FEET ABOVE NORMAL DUE TO THE STRONG ONSHORE WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WEATHER IS NOT EXPECTED DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Apr 11, 4:49 PM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 449 PM CDT MON APR 11 2005 LAZ035-036-MSZ068-069-112247- AMITE MS-EAST FELICIANA LA-WEST FELICIANA LA-WILKINSON MS- 449 PM CDT MON APR 11 2005 AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR CROSBY TO CENTREVILLE TO NEAR JACKSON. THIS LINE OF THUNDERSTORMS IS MOVING TO THE EAST NORTHEAST AT 30 MPH...AND WILL AFFECT AREAS IN AND NEAR CROSBY...CENTREVILLE...JACKSON...LIBERTY...NORWOOD...CLINTON...AND FELPS THROUGH 545 PM CDT. THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING WINDS GUSTING TO 45 MPH...FREQUENT LIGHTNING...AND HEAVY DONWPOURS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR UPDATES. 32
Local storm report, Apr 11, 6:56 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
656 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL THIBODAUX 29.79N 90.82W
04/11/2005 0.75 INCH LAFOURCHE LA PUBLIC
&&
8Local storm report, Apr 11, 9:17 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
917 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM FUNNEL CLOUD GILLSBERG 31.02N 90.66W
04/11/2005 AMITE MS EMERGENCY MNGR
0620 PM FUNNEL CLOUD MCCOMB AIRPORT 31.18N 90.47W
04/11/2005 PIKE MS EMERGENCY MNGR
0655 PM TSTM WND DMG 5 SE TYLERTOWN 31.07N 90.08W
04/11/2005 WALTHALL MS EMERGENCY MNGR
TREES AND POWERLINES DOWN IN SOUTHEAST PORTION OF
WALTHALL COUNTY.
0655 PM TORNADO 5 E TYLERTOWN 31.12N 90.06W
04/11/2005 WALTHALL MS STORM CHASER
SMALL TORNADO OBSERVED.
&&Special weather statement, Apr 11, 10:10 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1010 PM CDT MON APR 11 2005 MSZ080-120345- HANCOCK- 1010 PM CDT MON APR 11 2005 ...STRONG THUNDERSTORMS MOVING ACROSS HANCOCK COUNTY... A LINE OF STRONG THUNDERSTORMS EXTENDING FROM SELLERS TO EAST OF NAPOLEON WILL MOVE EAST ACROSS HANCOCK COUNTY THROUGH 1045 PM CDT. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...AND HEAVY DOWNPOURS OF RAIN AS THEY AFFECT AREAS AROUND KILN...DIAMONDHEAD AND WAVELAND. A TORNADO WATCH REMAINS IN EFFECT THROUGH 11 PM CDT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:13 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 32 min |
| Apr 11, 8:00 PM CDT | Tornado Warning | LIX | Pearl River | 45 min |
| Apr 11, 8:44 PM CDT | Tornado Warning | LIX | Pearl River | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.